Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 25, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 29, 2004, 12:21 PM MDT for Adams County, Arapahoe County, Denver County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2004, 12:21 PM MDT (18:21 UTC)
- Expired
- May 29, 2004, 1:15 PM MDT
- In force
- 54 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Adams County, CO, Arapahoe County, CO, Denver County, CO
The radar
The Denver radar (KFTG), 9 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2494 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
107 WUUS55 KBOU 291821 SVRBOU COC001-005-031-291915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 1220 PM MDT SAT MAY 29 2004 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ADAMS COUNTY IN NORTHEAST COLORADO WESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO NORTHEASTERN DENVER COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF NORTHEASTERN DENVER * UNTIL 115 PM MDT * AT 1220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CENTRAL AURORA...OR ABOUT 13 MILES EAST OF DENVER...MOVING NORTH AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...AURORA... NORTHEASTERN CENTENNIAL...NORTHEASTERN COMMERCE CITY...NORTHEASTERN DENVER...DENVER INTERNATIONAL AIRPORT...ARAPAHOE PARK...BARR LAKE... BENNETT...BRIGHTON...BUCKLEY AFB...MANILA VILLAGE AND WATKINS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3999 10481 3958 10482 3958 10439 3999 10437 $$ RPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:49 AM MDT, 9 hours 32 minutes earlier.
Area forecast discussion, May 29, 2:49 AM MDT, 9 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 249 AM MDT SAT MAY 29 2004 .SHORT TERM...AN INTERESTING DAY SHAPING UP FOR NORTHEAST AND NORTH CENTRAL COLORADO. UNSEASONABLY STRONG UPPER LEVEL TROUGH WILL MOVE EAST ACROSS THE STATE THIS AFTERNOON. AHEAD OF THIS FEATURE...ONE WAVE OF UPWARD QUASI-GEOSTROPHIC FORCING IS MOVING THROUGH RIGHT NOW. MAIN BATCH OF FORCING NOW LOCATED OVER UTAH WILL MOVE THROUGH THIS AFTERNOON. CURRENT RADAR SHOWS A FEW SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH THE FIRST WAVE ON THE WESTERN SLOPE. A COUPLE OF THESE ARE EXPECTED TO MOVE ACROSS OUR MOUNTAINS THIS MORNING. STORMS SHOULD QUICKLY BECOME MORE WIDESPREAD BY LATE MORNING AS ANY SURFACE HEATING DESTABILIZES ATMOSPHERE AHEAD OF MAIN SHORT WAVE. CONVECTION ALSO EXPECTED TO BREAK OUT EARLIER THAN USUAL ON THE PLAINS WITH ONSET OF FORCING BY NOON. FRONTAL SURGE THIS MORNING WILL NEGATE ANY DOWNSLOPE DRYING SO CELLS SHOULD BE ABLE TO MOVE OFF DESPITE A BIT OF CONVECTIVE INHIBITION ON THE PLAINS. THERE WILL BE BETTER HEATING FARTHER EAST WHICH IS EXPECTED TO LEAD TO AROUND 1000 J/KG OF CAPE IN POINTS EAST OF A JULESBURG TO AKRON TO LIMON LINE. MID LEVEL WIND SPEEDS AND VERTICAL SHEAR PROFILE MORE THAN ENOUGH TO SUPPORT ROTATING UPDRAFT AND STRONGER STORMS. WHILE CAPE IS LIMITED...SHOULD BE ENOUGH OTHER FACTORS INCLUDING RAPID MID LEVEL COOLING TO PROMOTE POTENTIAL FOR SEVERE STORMS. HAIL WOULD BE MAIN THREAT GIVEN MID LEVEL COOLING. SPC HAS EASTERN PLAINS IN SLIGHT RISK AND THIS SEEMS GOOD WITH ABOVE MENTIONED FACTORS. SHOWERS/STORMS SHOULD QUICKLY DIMINISH FROM WEST TO EAST LATE THIS AFTERNOON OR EARLY THIS EVENING AS UPPER TROUGH FORCING MOVES EAST. STILL ENOUGH INSTABILITY AND MOISTURE IN MOUNTAINS TO MENTION SHOWERS THROUGH THE NIGHT. SNOW LEVELS EXPECTED TO QUICKLY DROP TO 9000 FEET OR BELOW BY DARK. WOULD NOT BE SURPRISED TO SEE AN INCH OR TWO ACCUMULATION OVER THE HIGHER MOUNTAINS. .LONG TERM DISCUSSION...COLD UPPER TROUGH SLIDES EAST OF THE AREA ON SUNDAY ALLOWING STRONG JET FLOW TO DIVE DOWN ITS BACK SIDE AND ACROSS THE FCST AREA DURING THE DAY. INCREASING STATIC STABILITY AT MID-LVLS SHOULD HELP TO TRANSPORT THIS MOMENTUM DOWN TO THE GROUND. COULD SEE NWLY SFC WINDS GUSTING TO AROUND 50 KTS IN THE MTNS AND FTHLS AND TO AROUND 35 KTS ON THE PLAINS BY AFTERNOON. TEMPS ALOFT WARM ONLY SLIGHTLY FROM SATURDAY NIGHT TO SUNDAY AFTERNOON WITH THE COOLEST AIR OVER THE AREA AROUND 12Z/SUNDAY. SEE OROGRAPHICALLY PRODUCED ISOLATED -SHSN LINGERING IN THE MTNS THROUGH MID-MORNING BEFORE THE LAST OF THE MID-LVL MOISTURE EXITS THE AREA TO THE EAST. MAX TEMPERATURES ON SUNDAY AS MUCH AS 10 TO 15 DEGS F BELOW NORMAL... WITH TEMPS IN MTN AREAS ABOVE 11000 FT MSL PROBABLY NOT GETTING MUCH ABOVE FREEZING ALL DAY. MONDAY THROUGH TUESDAY...NWLY FLOW ALOFT WEAKENS SOME AS HEIGHTS RISE WITH RIDGING FM THE WEST. MONDAY LOOKS DRY WITH FEW CLOUDS AND TEMPS RETURN TO NEAR NORMAL. ON TUESDAY...SEE LITTLE CHANGE IN TEMPS AND MOISTURE AT MID AND UPR LEVELS...HOWEVER AT LOW LEVELS MODELS SHOW AN INFLUX OF GULF MOISTURE ON STRENGTHENING SELY FLOW. STRONG SOLAR HEATING AND SHEAR MAY BE ENOUGH TO POP A FEW AFTERNOON AND EVENING STORMS ON THE PLAINS AND NEARBY FOOTHILLS. SEE A SIMILAR SETUP FOR AFTERNOON AND EVENING STORMS ON WEDNESDAY. HAVE MADE NO CHANGES TO THE EXTENDED PERIOD BEYOND WEDNESDAY. .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && BARJENBRUCH/BAKER
Hazardous weather outlook, May 29, 10:05 AM MDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1005 AM MDT SAT MAY 29 2004 COZ030>051-301200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1005 AM MDT SAT MAY 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A THREAT OF ISOLATED SEVERE THUNDERSTORMS ACROSS THE EASTERN PLAINS OF COLORADO THIS AFTERNOON. THE MAIN RISK OF SEVERE WEATHER WILL OCCUR IN AREAS ALONG AND EAST OF A LINE FROM JULESBURG TO AKRON AND LIMON. WHILE INSTABILITY IS LIMITED...WIND SHEAR IN THE ATMOSPHERE WILL BE STRONG ENOUGH TO PRODUCE THE POSSIBILITY OF SEVERE WEATHER. THE MAIN THREAT WILL BE LARGE HAIL. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING ACROSS THE MOUNTAINS AND FRONT RANGE FOOTHILLS THROUGH 1 PM....THEN SPREAD EASTWARD ACROSS THE URBAN CORRIDOR AND ADJACENT PLAINS THROUGH THE REST OF THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COOLER...DRIER AIRMASS IS EXPECTED FOR THE FORECAST AREA SUNDAY AND MONDAY. TUESDAY LOOKS PRETTY DRY AS WELL. BY WEDNESDAY AND CONTINUING INTO NEXT WEEKEND...A WARMER MORE MOIST AIRMASS WILL BRING A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND EAST OF THE AFOREMENTIONED LINE AFTER 2 PM.
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.